Alert archive / Texas / Flash Flood Warnings in 2024
Flash Flood Warning 6, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Jan 24, 2024, 12:52 PM CST for 4 counties in Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 24, 2024, 12:52 PM CST (18:52 UTC)
- Expired
- Jan 24, 2024, 4:45 PM CST
- In force
- 4 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Angelina County, TX, Cherokee County, TX, Nacogdoches County, TX, Rusk County, TX
The radar
The Shreveport radar (KSHV), 122 km from the middle of the area, began a volume at 18:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jan 23, 1:47 PM CST, 23 hours 5 minutes earlier.
Area forecast discussion, Jan 23, 1:47 PM CST, 23 hours 5 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
147 PM CST Tue Jan 23 2024
...New SHORT TERM, LONG TERM...
.SHORT TERM...
(This evening through Wednesday Night)
Issued at 1257 PM CST Tue Jan 23 2024
Moderate to pockets of heavier rainfall continue this afternoon
across much of the Four State Region, albeit we are still waiting
to get this widespread precipitation shield into our far eastern
zones. Thus far through the past 24 hours, it's a pretty safe bet
after taking a look at surrounding observations and Dual-Pol Radar
amounts, we've seen a sloth of 3-5 inches with isolated higher
amounts from portions of Deep East Texas north and east into the
I-20 Corridor of NE TX and NW LA, into the Middle Red River Valley
of SW AR. Lesser amounts have fallen northwest of the I-30
Corridor into SE OK and across our far southeast and eastern most
parishes thus far. Right off the bat, we will not be making any
changes to the current Flood Watch as it stands right now but
obviously, changes will need to be made to the Flood Watch area
moving forward and this will be discussed below.
Deep upper trough axis remains entrenched across the western Great
Basin, keeping our region in deep southwesterly flow aloft.
Disturbances continue to eject out our way in this flow which
combined with a stalled surface frontal boundary across our region
and you have the perfect setup for additional heavy rainfall
across our region. As we go through the evening and especially
into the overnight hours tonight, it does appear that we will
begin to see a shift to the east of the more moderate to heavy
rainfall axis that has been embedded across much of NE TX into SW
AR throughout the day today. If we see this materialize, then we
may be able to end a portion of the Flood Watch a little early,
at least near and northwest of the I-30 Corridor which could also
include some NE TX counties further south towards the I-20
Corridor. As the heavier rainfall axis shifts south and east
during the day Wednesday, then it's this area that will need to be
watched for excessive heavy rainfall through at least Wed Night.
WPC's Excessive Heavy Rainfall Outlook which has encompassed much
of our region in a Moderate area for this heavy rainfall today
shifts south and east, encompassing our southeast/eastern
parishes for Wed/Wed Night which goes along with this line of
thinking above. Thus, the current Flood Watch will likely need to
be expanded beyond 6pm Wed Night for our southeast half but just
where this expansion of the FFA takes place is too early and
uncertain to call attm. Thus, will allow future shift to make this
determination.
Current stalled boundary will push south and east slightly during
the day Wednesday, taking up residence across Deep East Texas into
far NW LA and SW AR and thus it makes sense that the heaviest
rainfall axis on Wed/Wed Night would shift south and east of this
boundary. This boundary moves further south and east into NE LA
late Wed Night and hopefully, the heavier rainfall amounts follow
this boundary to the east as well.
Thanks for the coordination today WPC, LZK. Prelims to
follow...13.
&&
.LONG TERM...
(Thursday through next Monday)
Issued at 1257 PM CST Tue Jan 23 2024
By Thursday, the above mentioned sfc boundary will have moved
through all but our far southeast parishes in Northeast Louisiana
with the upstream upper level trough beginning to quickly eject
out into the Middle Red River Valley of NE TX/SE OK and SW AR.
Heaviest rainfall will be ending in our southeast parishes Thu
morning with the rest of our region seeing a break from the
rainfall but it must be noted that it will be a brief break.
The upstream trough reloads across the Intermountain West and into
the Four Corners Region of the Country Thu Night/Fri and this will
set the stage for more precipitation late Fri/Fri Night before
ending from southwest to northeast on Sat. There will be a window
for heavy rainfall once again Friday Night, but the window will be
much shorter compared to what we are currently dealing with, thus
hopefully, giving the shorter duration of this next event, any
additional flooding will be held to a minimum. This upper trough
ejects out across our region during the day Sat lagging a surface
frontal passage late Friday Night with drier conditions prevailing
for the second half of Saturday and continuing through the
remainder of the weekend.
Northwest flow aloft prevails through the end of the forecast
period which again, promises to be a dry period which appears to
continue beyond the next 7 days.
13
&&
.AVIATION...
(18Z TAFS)
Issued at 1143 AM CST Tue Jan 23 2024
Area terminal flight conditions will remain impacted as moderate
to heavy RA continues across the airspace through the period. This
will result in low OVC CIGs and sub 2SM VSBYs. Therefore, flight
conditions prevail and will remain around IFR to LIFR through the
TAF package. Overnight and through early Wednesday AM, the
development of BR/FG and low CIGs will support IFR and LIFR
conditions once again, mainly across western and central terminals
as the bulk of the precip development on the backside of the
period will be across eastern terminals from MLU to ELD.
RK
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 59 67 55 67 / 100 90 70 20
MLU 61 69 60 69 / 100 100 100 40
DEQ 49 61 47 61 / 80 40 50 10
TXK 53 61 50 62 / 100 80 60 10
ELD 55 66 54 66 / 100 90 80 20
TYR 53 60 49 63 / 90 70 40 10
GGG 55 63 50 65 / 100 90 50 10
LFK 60 68 54 69 / 100 90 60 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Flood Watch through Wednesday afternoon for ARZ050-051-059>061-
070>073.
LA...Flood Watch through Wednesday afternoon for LAZ001>006-010>014-
017>022.
OK...None.
TX...Flood Watch through Wednesday afternoon for TXZ097-108>112-
124>126-136>138-149>153-165>167.
&&
SHORT TERM...13
LONG TERM....13
AVIATION...53Hazardous weather outlook, Jan 23, 2:10 PM CST, 22 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 210 PM CST Tue Jan 23 2024 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-TXZ097-108>112- 124>126-136>138-149>153-165>167-242015- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant- Caldwell-La Salle-Bowie-Franklin-Titus-Camp-Morris-Cass-Wood-Upshur- Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola-Nacogdoches-Shelby- Angelina-San Augustine- 210 PM CST Tue Jan 23 2024 ...FLOOD WATCH IN EFFECT THROUGH WEDNESDAY AFTERNOON... This Hazardous Weather Outlook is for south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, east Texas and northeast Texas. .DAY ONE...This Afternoon and Tonight. Periods of heavy rain with a few embedded thunderstorms are expected to continue across the region this evening and into early Wednesday morning. Given the wet soils in place, minor flooding will be possible in rivers, creeks, streams, and other low-lying and flood- prone areas. The Flood Watch currently in effect will continue overnight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Periods of heavy rain with a few embedded thunderstorms are expected to continue across the region through Wednesday and into early Thursday morning. Heaviest amounts will fall between Deep East Texas through Northeast and East Central Louisiana. A brief period of dry conditions are to be expected ahead of the chance for additional rainfall late Friday night and early Saturday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. OKZ077-TXZ096-242015- McCurtain-Red River- 210 PM CST Tue Jan 23 2024 This Hazardous Weather Outlook is for southeast Oklahoma and northeast Texas. .DAY ONE...This Afternoon and Tonight. Light rain and the chance for an embedded thunderstorm or two will continue across the area this evening before clearing out some overnight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. While light rain will stick around for parts of Wednesday, another chance for showers and thunderstorms returns late Friday and into Saturday morning following a brief dry period. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. 53
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 23, 6:34 PM CST | Areal Flood Advisory | SHV | Cass, Gregg, Harrison, Marion, Panola, Rusk | 4 hr |
| Jan 23, 8:04 PM CST | Flash Flood Warning | SHV | Sabine | 4 hr |
| Jan 23, 8:18 PM CST | Special Weather Statement | SHV | Angelina, San Augustine | 57 min |
| Jan 23, 9:17 PM CST | River Flood Warning | SHV | Gregg, Harrison, Panola, Rusk | 5 days |
| Jan 23, 9:20 PM CST | River Flood Warning | SHV | Sabine, San Augustine | 63 hr |
| Jan 23, 9:21 PM CST | River Flood Warning | SHV | Cherokee, Nacogdoches, Rusk, Smith | 23 hr |
| Jan 23, 10:06 PM CST | Dense Fog Advisory | SHV | Bowie, Camp, Cass, Cherokee, Franklin, Gregg and 10 more | 11 hr |
| Jan 23, 10:38 PM CST | Areal Flood Advisory | SHV | Cass, Harrison, Marion | 3 hr |
| Jan 23, 10:55 PM CST | Areal Flood Advisory | SHV | Angelina, Cherokee, Gregg, Harrison, Nacogdoches, Panola and 4 more | 5 hr |
| Jan 24, 12:36 AM CST | Areal Flood Advisory | SHV | Sabine | 3 hr |
| Jan 24, 2:05 AM CST | Areal Flood Advisory | SHV | Angelina, Nacogdoches, San Augustine, Shelby | 3 hr |
| Jan 24, 11:42 AM CST | Areal Flood Advisory | SHV | Angelina, Cherokee, Nacogdoches, Panola, Rusk, San Augustine and 1 more | 5 hr |
| Jan 24, 1:33 PM CST | River Flood Warning | SHV | Gregg, Rusk | 4 days |
| Jan 24, 1:33 PM CST | River Flood Warning | SHV | Panola, Shelby | 69 hr |
| Jan 24, 4:53 PM CST | Areal Flood Advisory | SHV | Angelina, Cherokee, Nacogdoches, Panola, Rusk, San Augustine and 1 more | 4 hr |
| Jan 23, 7:25 PM CST | Special Weather Statement | SHV | Natchitoches | 35 min |
| Jan 23, 8:01 PM CST | Special Weather Statement | SHV | Jackson | 59 min |
| Jan 23, 11:53 PM CST | Special Weather Statement | SHV | Grant, Winn | 37 min |
| Jan 24, 12:44 AM CST | Areal Flood Advisory | SHV | Grant, Natchitoches, Sabine, Winn | 3 hr |
| Jan 24, 1:02 AM CST | Special Weather Statement | SHV | Grant, LaSalle | 58 min |
| Jan 24, 12:58 PM CST | River Flood Advisory | SHV | Caddo, De Soto | 5 days |
| Jan 24, 1:24 PM CST | River Flood Advisory | SHV | Caddo | 4 days |
| Jan 24, 1:35 PM CST | River Flood Warning | SHV | Bossier, Webster | 126 days |
Nearby
Flash Flood Warnings in Texas, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.